Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2007, 9:59 AM CST for Caddo Parish, Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 9:59 AM CST (15:59 UTC)
- Expired
- Feb 24, 2007, 11:00 AM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 1 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:25 AM CST | TSTM WND DMG | Shreveport, LA | TREE DOWN ON POWER LINES IN SOUTHERN HILLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:47 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 241600
SVRSHV
LAC017-241700-
/O.NEW.KSHV.SV.W.0002.070224T1559Z-070224T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CADDO PARISH IN NORTHWEST LOUISIANA
* UNTIL 1100 AM CST
* AT 953 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES SOUTHWEST OF GREENWOOD...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENWOOD BY 1015 AM CST
SHREVEPORT BY 1025 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 1100 AM CST.
LAT...LON 3241 9404 3264 9380 3258 9374 3256 9376
3252 9374 3250 9371 3244 9369 3221 9397
3220 9404
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:13 AM CST, 46 minutes earlier.
Area forecast discussion, Feb 24, 9:13 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CST SAT FEB 24 2007
.UPDATE...
TO ADD TORNADO WATCH 30 TO ZONE GROUPINGS INCLUDED UNTIL 4PM.
&&
.PREV DISCUSSION... /ISSUED 439 AM CST SAT FEB 24 2007/
DISCUSSION...
SURFACE ANALYSIS THIS MORNING SHOWS A LOW IN WESTERN KANSAS...WITH
A COLD FRONT EXTENDING SOUTHWEST TO NEAR ELP. A WARM FRONT
ASSOCIATED WITH THIS LOW HAS LIFTED NORTH OF THE AREA...AS TEMPS
HAVE LINGERED IN THE MID 60S THIS MORNING. THE MOISTURE AXIS IS
STILL SOUTH AND WEST OF THE AREA...AS MOST DEW POINTS LINGER IN
THE 50S. A DRY LINE EXTENDS FROM NEAR CDS TO JUST WEST OF DRT.
MODELS INITIALIZED IN SOMEWHAT AGREEMENT ON THE 00Z RUN...AND
STAYED IN LINE WITH MOVEMENT OF UPPER LEVEL SYSTEM THROUGH 24 HRS.
HOWEVER WITH THE NAM 06Z RUN IT HAS REGRESSED A LITTLE IN
TIMING...THUS SLOWING THE SYSTEM DOWN A TAD. IF THE NAM IS
RIGHT...THE DRY LINE WILL NOT MOVE INTO THE AREA UNTIL 18Z OR
AFTER...WITH THE COLD FRONT MOVING IN CLOSER TO 00Z. THIS MAY
ALLOW THE AREA TO WARM UP QUITE A BIT AHEAD OF THE DRY LINE...IF
CLOUDS DON/T HINDER. NAM HAS COME INTO A LITTLE BETTER AGREEMENT
WITH GFS ON BOUNDARY LAYER MOISTURE...INCREASING SOME IN THE
LATEST RUN. WE SHOULD GET AT LEAST SOME SCATTERED THUNDERSTORMS
ACROSS THE AREA AHEAD OF THIS BOUNDARY AS...BOTH MODELS INDICATE
DECENT THETA E...AND BY THE TIME IT REACHES THE AR...LA WESTERN
BORDER A SQUALL SHOULD FORM.
SVR ANALYSIS... DEEP LAYER SHEAR WILL BE PLENTIFUL ACROSS THE AREA...SO
DEVELOPING STORMS WILL LIKELY HAVE ROTATION. MODELS HAVE
SIGNIFICANT HELICITY VALUES THIS AFTERNOON OVER THE NORTH CENTRAL
LA AND SOUTH CENTRAL AR...SO THIS MAY BE THE PRIME FOCUS AREA FOR
TORNADOES. LIFT IS STILL MARGINAL...AND DIVERGENCE ALOFT TO
SUPPORT STRONG UPDRAFTS IS NOT PRESENT...SO HAIL SHOULD NOT BE TO
SIGNIFICANT. SO DAMAGING WINDS AND TORNADOES WILL BE THE MAIN
THREAT TODAY...SO EXPECT A ROCKY DAY WITH POSSIBLE TORNADO WATCHES
THIS AFTERNOON.
REMAINED CONSISTENT WITH CATEGORICAL POP FOR THE ENTIRE
AREA...ALTHOUGH I AM SCRATCHING MY HEAD ON DEEP EAST TEXAS AS
MODELS LACK MID LEVEL MOISTURE FOR THIS AREA. IN LINE WITH HPC ON
QPF...WITH FAST QUICK DRYING TREND POST FRONT.
ELEVEN
AVIATION...
CONDITIONS BEGINNING TO DETERIORATE ACROSS ALL TAF SITES EARLY THIS
MORNING AS AN APPROACHING STORM SYSTEM WILL LIKELY MAKE FOR AN
ACTIVE DAY. WILL KEEP WIND SHEAR GOING AREAWIDE THIS MORNING AS
PROFILER SITES INDICATING NEAR 60KTS AT 2K ACROSS NE TX WITH 40KTS
ACROSS NE LA WITH GOOD VEERING PROFILES IN THE LOWEST 2K.
PRECIPITATION WILL BEGIN AS SHOWERS WITH TSRA INCREASING QUICKLY
THIS MORNING AS THE PRE-FRONTAL TROUGH ARRIVES AHEAD OF THE STORM
SYSTEM ACROSS NE TX. WINDOW OF OPPORTUNITY ACROSS NE TX FOR STRONG
TSTMS WILL BE THIS MORNING WITH THE FOCUS SHIFTING FURTHER EAST
ACROSS SOUTH CENTRAL AR AND NORTH CENTRAL LA FROM NOON THROUGH 800
PM. SITES NOT ALREADY MVFR/IFR WILL BECOME THAT WAY LATER THIS
MORNING WITH TEMPO LIFR IN AND AROUND -SHRA/TSRA. SE WINDS THIS
MORNING WILL BECOME SW BEHIND THE LINE OF TSRA WITH VERY STRONG
WINDS SUSTAINED AT 25 MPH GUSTING AT TIMES TO NEAR 40 MPH ACROSS NE
TX BY AFTN. CEILINGS SHOULD IMPROVE DIRECTLY BEHIND THE LINE OF
STORMS THROUGHOUT THE DAY WITH WINDS DIMINISHING SOMEWHAT TONIGHT.
/13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 45 64 39 / 90 0 0 0
MLU 73 46 64 38 / 90 20 0 0
DEQ 71 38 60 33 / 90 0 0 0
TXK 73 43 62 38 / 90 0 0 0
ELD 73 43 63 35 / 90 20 0 0
TYR 71 44 64 43 / 90 0 0 0
GGG 75 43 64 41 / 90 0 0 0
LFK 74 44 66 42 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24Hazardous weather outlook, Feb 24, 6:00 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST SAT FEB 24 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN PLAINS THIS MORNING. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE AREA AHEAD OF THIS SYSTEM. DESPITE THE CLOUD COVER...SOME DECENT DAYTIME HEATING WILL LIKELY OCCUR OVER NORTH LOUISIANA AND SOUTH ARKANSAS...ADDING ADDITIONAL LOW LEVEL INSTABILITY TO AN ALREADY VERY UNSTABLE AND HIGHLY SHEARED ATMOSPHERE. A DRYLINE WILL ADVANCE EAST ACROSS THE AREA...FURTHER ENHANCING LIFT FOR THUNDERSTORM GROWTH. THESE STORMS WILL INCREASE AROUND MIDDAY ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...AND RAPIDLY MOVE NORTHEAST ACROSS THE REGION. OTHER SHOWERS AND THUNDERSTORMS SHOULD ALSO DEVELOP INTO A SQUALL LINE ALONG OR JUST AHEAD OF THE DRYLINE ITSELF. STRONG DAMAGING WINDS AND TORNADOES WILL BE THE MAIN SEVERE WEATHER THREAT. THIS STORM SYSTEM AND DRY LINE WILL PUSH EAST OUT OF THE REGION EARLY SATURDAY EVENING...WITH GUSTY WEST NORTHWEST WINDS EXPECTED TO FOLLOW. A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. BURNING IS NOT RECOMMENDED TODAY...AS A RESULT OF THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED TODAY. STAY TUNED FOR FURTHER STATEMENTS REGARDING THIS EVENT. 11
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:22 PM CST | Tornado Warning | SHV | Caddo, De Soto | 20 min |
| Feb 24, 1:10 PM CST | Tornado Warning | SHV | Claiborne | 50 min |
| Feb 24, 1:28 PM CST | Tornado Warning | SHV | Union | 53 min |
| Feb 24, 2:24 PM CST | Tornado Warning | SHV | De Soto | 36 min |
| Feb 24, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 49 min |
| Feb 24, 2:58 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Red River, Webster | 32 min |
| Feb 24, 3:00 PM CST | Tornado Warning | SHV | Claiborne | 30 min |
| Feb 24, 3:11 PM CST | Tornado Warning | SHV | Union | 49 min |
| Feb 24, 3:36 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 24 min |
| Feb 24, 4:19 PM CST | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Feb 24, 5:09 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| Feb 24, 5:15 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.